Saturday, March 17, 2012

Happy St. Patrick's Day and a Little Update on Life

I hope you guys are all enjoying your St. Paddy's day!

I know its been quite a long time in between posts on my blog lately, and trust me I'm very frustrated about it. Lately I've been dealing with a lot of health related issues that are really taking a toll on me!

I've been taking regular antibiotics for my acne problem for about two years now in combination with certain prescription topical creams, but its becoming less and less effective so my dermatologist has been pressuring me to try some other things.

Of course she brought up Accutane, which if you haven't heard the horrible stories about or even seen the "call your lawyer if you've taken Accutane and had these side effects" commercial on t.v. then I highly suggest you google it! Its just basically a pill that you take cycles of that will pretty much reek havoc on your body. I've had friends that took it and one now has permanent digestion issues and the other took 3 cycles of the pill and it didn't help her a bit.

So to say the least, I wasn't thrilled about having to result to taking something that will pretty much alter the way my body functions for the rest of my life. I don't have terrible cystic acne or anything, but what I do have leaves a ton of scarring and does a number on my self esteem, so I'm pretty desperate to get in under control.

But not desperate enough to take Accutane. I just can't deal with the possible side effects and the crap the doctors put you through to get the pill (monthly blood tests for pregnancy) being deathly afraid of needles, I just can't consent to that!

So the only other thing my dermatologist suggested was taking birth control. I was pretty against taking it just for the pure fact that I'm 17, I'm not sexually active, I would just rather not "mess" with anything down south (and the fact that I would be taking birth control everyday in conjunction with the antibiotics twice a day, I don't want to feel like I'm shoving pills down left and right)! But she mentioned all the positive sides to taking birth control at my age and I said okay.

I've been taking it for about two weeks now and let's just say I've NEVER felt crappier in my life.

I really just can't even function. I take the pill every night after my shower a little bit before I go to bed. I'm usually okay until around 2 in the morning, then the nausea wakes me up, it's terrible. I get woken up to this just horrible sick feeling, then actually end up getting sick and just laying in bed until I'm supposed to get up to go to school.

The smell and thought of absolutely everything makes me sick. I can't even walk into the cafeteria at my school during lunch or I know I'll end up vomiting.

I can't eat anything but Ritz all day. When I get home and take a nap, I finally feel a little bit better, but by then its time to take the pill again and the whole cycle starts.

I've been missing crap loads of school and its just not fun. Its my senior year, I just want to be in class slacking off with everyone else, but nope I'm at home vomiting, such a party!

So blogging has been on the back burner lately, and I can't tell you how much I miss it! I've got a lot of posts written this weekend when I've had some time to breathe a little so hopefully those will keep everything running for a while!

I don't know how this whole birth control issue is going to resolve itself. My mom keeps telling me its going to get better, its just the initial sickness and it will pass. But I'm not so sure its worth it? Like is the acne worth being so miserable everyday? I haven't made up my mind yet, but its like at this point I have to pick which situation is worse: nausea or acne.

My dermatologist is actually taking her vacation next week, so I've got to at least put up with the pills through then until she can get me an early appointment.

I'm taking it day by day right now, I actually skipped taking the birth control last night so I have some energy today to get a lot of much needed posts up but I really hope you guys are having a much better month than I am!

I think I'm pretty much out for the night, just going to go snuggle up with my pups and catch whatevers left of St. Paddy's day specials on t.v.!



  1. the birth control they gave you probably has too much estrogen in it, see if she can give you a lower dose one. Accutane really has helped people and there are "horror stories" out there but a lot of people's lives are changed by it and turn out for the better. I know you have to jump a lot of hoops but it keeps people from having babies with major defects as a result. IT sucks that they can't just trust you but lots of teens lie about sexual activity so they can't go by that just so they don't get sued. You wouldn't have to be on antibiotics either which isn't too great to be on for such a long time either which can mess up your digestive system too.

    A lot of people do have nausea the first month or so, maybe you should try taking it in the morning with your breakfast, taking it with food usually helps most people, but excessive nausea like that is usually due to too much estrogen in the formula.

    (sorry that is just the pharmacy student in me, I do hope you feel better soon)

    1. I'm actually taking the lowest dose of estrogen they can give you! I know why they make you jump through so many hoops to get Accutane, its just the needles that make me really queasy and I know I can't handle it so its just not an option for me. Taking the antibiotics is actually much safer in the long run.

      I would take the pill in the morning but I already have digestion issues (it doesn't take much to upset my stomach, I have to be really careful of what I eat) so it would be much worse and I don't want to end up getting sick in the middle of school.

      Thank you for the info and wishing me well!

  2. Try asking your doctor to switch you to a different brand. I don't know if it'll work for you or not but you should at least ask or something because that doesn't sound normal. Personal experience time. So the last time i went to the doctors they prescribed me a different pill than what i normally take and I felt so sick and it was just plain awful like something wasn't right but I'm back on the original pill so everything is good. Hopefully things get better for you.

    1. Yeah I've actually stopped taking the pill altogether. The benefits of taking it just weren't worth the actual pain it was causing me. Thanks for taking the time to write me a comment though!


All comments are welcome but please be respectful and don't leave a link to your blog, anyone can find it by just clicking on your profile, and be sure to check back as I always try my best to reply!

Related Posts Plugin for WordPress, Blogger...